Louisiana, 2024Damaging Winds in Louisiana, June 3, 2024
June 3, 2024 · NWS JAN · 9 events in 7 counties and zones
An organized complex of severe storms, a long tracked mesoscale convective system (MCS), tracked west to east on the evening of June 3rd. This complex began across southern Arkansas into northern and central Louisiana before progressing into Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $115,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An organized complex of severe storms, a long tracked mesoscale convective system (MCS), tracked west to east on the evening of June 3rd. This complex began across southern Arkansas into northern and central Louisiana before progressing into Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 3, 7:02 PM CST, 0 minutes earlier.
Area forecast discussion, Jun 3, 7:02 PM CST, 0 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
802 PM CDT Mon Jun 3 2024
...New MESOSCALE UPDATE, AVIATION...
.MESOSCALE UPDATE...
Issued at 754 PM CDT Mon Jun 3 2024
The anticipated squall line is blowing into far northwestern
portions of our forecast area at the present time - moving into
northeast Louisiana, far southeast Arkansas, and northwestern
portions of Mississippi. Westerly deep-layer wind shear and the
availability of moist unstable air ahead of this line of storms
should see it continue south and east over the next few hours. The
greatest instability is located along the southern flank of the
system, and it's anticipated that the portions moving south or
southeast will have the greatest damaging wind threat. Some hail
has been observed with isolated storms that popped up ahead of the
line, but generally the wind and heavy rain will be the main
concerns into this evening. Isolated showers and storms continue
elsewhere in the forecast area, but activity remains mostly below
severe thresholds and is diminishing in coverage. /NF/
&&
.DISCUSSION...
Issued at 342 PM CDT Mon Jun 3 2024
Through Tuesday: The primary focus this evening will be on an MCS
approaching from the northwest. Extrapolation brings this system
through western portions of the area this evening, but it's still
a bit questionable how a less unstable environment over southern
AR/northern LA might affect the integrity of the system. Assuming
the system maintains its intensity, we are keeping the threat for
severe weather going for the western half of the area, with the
primary concern being for damaging wind gusts. Thereafter, it is
likely the system will dissipate quickly should it reach eastern
MS.
Going into Tuesday, we will be monitoring for the next potential
MCS as active westerlies remain over the region. Much of the
guidance shows such a system may be more likely earlier in the
day, and as has been the case, damaging wind gusts will continue
to be the primary concern. /EC/
Tuesday night through Sunday night: the extended forecast remains
on track as an unsettled weather pattern continues through the
mid-week with shortwave disturbances and an approaching frontal
boundary moving through the area. Post frontal passage will bring
a brief drying period Friday through Sunday, but then rain
chances will return by Sunday afternoon through the end of the
period as guidance shows the aforementioned frontal boundary
lifting northward from the Gulf coast. Seasonable temperatures
are expected throughout the extended period with highs in the
upper 80s/lower 90s and lows in the upper 60s to lower 70s.
An active weather pattern is expected to continue Tuesday evening as
upper-level westerly/northwesterly flow pushes shortwave
disturbances from the central Plains through the region. With a
moist airmass, decent instability parameters, and bulk shear in
place, some organized convection will be possible but severe weather
is uncertain. Isolated showers and thunderstorms will be possible
along/north of HWY 82 and eastern MS before spreading areawide
Wednesday.
A low pressure center near Lake Superior is expected to progress
towards the Atlantic Northeast, pushing an associated cold front
towards the southeast region Thursday. As a result,
shower/thunderstorm chances will continue. We will continue to
monitor any chances for severe weather with this system. Post
frontal passage is expected to bring quiet and slightly lower
dewpoints to the area to begin the weekend as a surface ridge
shift eastward. The aforementioned frontal system is expected to
stall near the Gulf coast and lift northward, resulting in rain
chances returning on Sunday afternoon and remaining until the end
of the period. /SW/
&&
.AVIATION...
(00Z TAFS)
Issued at 754 PM CDT Mon Jun 3 2024
Main risk for aviation during the TAF period will be TSRA and the
potential for variable conditions near any storms. A line of
storms moving southeast across the forecast area through at least
08Z Tuesday could bring severe wind gusts, variable ceilings, and
reduced visibility with heavy rainfall. Some threat for low
stratus and MVFR ceilings will build in as rainfall threat
diminishes, and then scattered SHRA or TSRA will be possible again
after 18Z Tuesday. Confidence in timing or location for any storms
during that time frame were too low to mention in the TAFs at this
time. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 71 89 73 89 / 50 40 20 50
Meridian 69 89 71 91 / 40 60 30 40
Vicksburg 72 89 73 89 / 70 40 20 50
Hattiesburg 72 91 73 92 / 50 40 20 30
Natchez 72 89 73 89 / 40 40 20 40
Greenville 72 88 73 87 / 80 40 20 60
Greenwood 71 88 73 87 / 70 50 30 70
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
EC/SW/NF
In the hours before
Special weather statement, Jun 3, 4:16 PM CST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
516 PM CDT Mon Jun 3 2024
MSZ055-032245-
Simpson MS-
516 PM CDT Mon Jun 3 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SIMPSON COUNTY THROUGH
545 PM CDT...
At 516 PM CDT, Doppler radar was tracking a strong thunderstorm over
Union, or 11 miles southwest of Mendenhall, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Pinola and Shivers around 520 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3178 9009 3193 9015 3201 8996 3181 8988
TIME...MOT...LOC 2216Z 251DEG 15KT 3188 9005
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19Special weather statement, Jun 3, 4:34 PM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
534 PM CDT Mon Jun 3 2024
MSZ062-032300-
Lincoln MS-
534 PM CDT Mon Jun 3 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LINCOLN COUNTY THROUGH
600 PM CDT...
At 534 PM CDT, Doppler radar was tracking a strong thunderstorm near
West Lincoln, or 7 miles southwest of Brookhaven, moving northeast at
20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Brookhaven and Loyd Star around 540 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3148 9063 3156 9063 3170 9048 3153 9031
3142 9058
TIME...MOT...LOC 2234Z 230DEG 19KT 3153 9054
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19Special weather statement, Jun 3, 4:52 PM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
552 PM CDT Mon Jun 3 2024
MSZ049-055-056-032315-
Smith MS-Rankin MS-Simpson MS-
552 PM CDT Mon Jun 3 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN RANKIN...
NORTHEASTERN SIMPSON AND CENTRAL SMITH COUNTIES THROUGH 615 PM CDT...
At 551 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Mendenhall, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Martinville around 555 PM CDT.
Cato around 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3196 9008 3220 8992 3200 8939 3179 8955
3178 8960
TIME...MOT...LOC 2251Z 213DEG 16KT 3195 8983
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NFSpecial weather statement, Jun 3, 6:01 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jackson MS
701 PM CDT Mon Jun 3 2024
MSZ048-053-054-040030-
Copiah MS-Hinds MS-Claiborne MS-
701 PM CDT Mon Jun 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CLAIBORNE...
SOUTHWESTERN HINDS AND NORTHWESTERN COPIAH COUNTIES THROUGH 730 PM
CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm over
Carpenter, or 17 miles west of Crystal Springs, moving northeast at
20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Utica around 705 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Mississippi.
&&
LAT...LON 3202 9091 3215 9081 3215 9079 3216 9077
3218 9079 3220 9075 3221 9075 3204 9041
3184 9059
TIME...MOT...LOC 0001Z 209DEG 15KT 3204 9066
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19Special weather statement, Jun 3, 6:32 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
732 PM CDT Mon Jun 3 2024
MSZ047-048-053-040100-
Warren MS-Hinds MS-Claiborne MS-
732 PM CDT Mon Jun 3 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL WARREN...
NORTHEASTERN CLAIBORNE AND SOUTHWESTERN HINDS COUNTIES THROUGH 800 PM
CDT...
At 732 PM CDT, Doppler radar was tracking a strong thunderstorm over
Reganton, or 14 miles southeast of Vicksburg, moving northeast at 15
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Newman around 735 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Mississippi.
&&
LAT...LON 3229 9082 3219 9055 3205 9066 3205 9072
3203 9072 3212 9089
TIME...MOT...LOC 0032Z 204DEG 12KT 3216 9072
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19Special weather statement, Jun 3, 6:52 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
752 PM CDT Mon Jun 3 2024
ARZ075-MSZ018-034-040145-
Chicot AR-Washington MS-Bolivar MS-
752 PM CDT Mon Jun 3 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN CHICOT...NORTHWESTERN
WASHINGTON AND BOLIVAR COUNTIES THROUGH 845 PM CDT...
At 751 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Merrisach Lake to near
McGehee to 7 miles north of Montrose. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Dermott around 755 PM CDT.
Mcmillan Corner around 805 PM CDT.
Lake Village and Rosedale around 810 PM CDT.
Gunnison and Scott around 815 PM CDT.
Benoit, Winterville around 820 PM CDT.
Greenville and Deeson around 825 PM CDT.
Metcalfe and Pace around 830 PM CDT.
Duncan around 835 PM CDT.
Other locations impacted by these storms include Halley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Arkansas...and northwestern Mississippi.
&&
LAT...LON 3412 9066 3363 9079 3321 9105 3329 9146
3356 9145 3352 9125 3360 9113 3370 9122
3368 9103 3373 9115 3378 9113 3378 9099
3385 9107 3393 9101 3397 9109 3396 9097
3402 9099 3409 9087 3412 9095
TIME...MOT...LOC 0051Z 274DEG 29KT 3412 9123 3367 9136 3340 9153
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Thunderstorm Wind, Morehouse
- When
- June 3, 7:02 PM CST
- Where
- Morehouse County, 3.55 mi W of Bonita
- Measured
- 63 kt (72 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Storm Chaser
- Coordinates
- 32.910, -91.730
Numerous trees were blown down, trunk diameters estimated around 12-16 in. Shingles and metal roofing on agricultural structures were compromised and damaged, and items such as garbage cans and patio furniture were blown airborne.
Thunderstorm Wind, Morehouse
- When
- June 3, 7:10 PM CST
- Where
- Morehouse County, Bastrop Meml Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.750, -91.900
Trees down across several powerlines on highway 593.
Thunderstorm Wind, West Carroll
- When
- June 3, 7:35 PM CST
- Where
- West Carroll County, 0.69 mi N of Forest
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Law Enforcement
- Coordinates
- 32.790, -91.420
A few power poles and power lines were broken in portions of the parish.
Thunderstorm Wind, Richland
- When
- June 3, 7:45 PM CST
- Where
- Richland County, 0.9 mi SE of Rayville Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.470, -91.760
Multiple trees and powerlines were downed.
Thunderstorm Wind, Franklin
- When
- June 3, 7:55 PM CST
- Where
- Franklin County, 0.91 mi SE of Winnsboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.160, -91.720
Multiple trees and powerlines were downed.
Thunderstorm Wind, East Carroll
- When
- June 3, 8:00 PM CST
- Where
- East Carroll County, 0.69 mi N of Transylvania
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 32.690, -91.200
Several trees were blown down in various parts of the parish with power outages.
Thunderstorm Wind, Catahoula
- When
- June 3, 8:25 PM CST
- Where
- Catahoula County, 0.59 mi E of Manifest
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.700, -91.970
Power lines were downed along LA Highway 8.
Thunderstorm Wind, Catahoula
- When
- June 3, 8:37 PM CST
- Where
- Catahoula County, 1.37 mi WSW of Archie
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.570, -91.990
Power lines were downed along US 84 near French Fork.
Thunderstorm Wind, Concordia
- When
- June 3, 8:43 PM CST
- Where
- Concordia County, 2.72 mi SE of Balina
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.640, -91.670
A few trees were down in the western part of the parish, scattered power outages occured as well.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 3 to 7, 202415 deaths · 33 events
- Damaging Winds in Mississippi, June 3, 2024$282,000 · 61 kt wind · 21 events
- Flash Flooding and Hail in Oklahoma, June 3 to 5, 2024$130,000 · 2.75 in hail · 32 events
- Flash Flood and Damaging Wind in Tennessee, June 3, 2024$150,000 · 61 kt wind · 2 events
- Flash Flooding and Flooding in Wisconsin, June 3 to 4, 2024$83,000 · 61 kt wind · 12 events
- Flash Flooding and Flooding in Louisiana, June 3 to 13, 20242 in hail · 29 events
- High Wind in Montana, June 3 to 5, 202463 kt wind · 26 events
- Flash Flooding and Damaging Winds in Iowa, June 3, 202466 kt wind · 16 events
- Flash Flooding and Damaging Winds in Texas, June 3, 202465 kt wind · 16 events
- Damaging Winds and Heavy Rain in Kansas, June 3, 202464 kt wind · 12 events
- Hail and Damaging Winds in Oklahoma, June 3 to 4, 2024$3,000 · 1 in hail · 7 events
- High Wind in Wyoming, June 3 to 5, 202459 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191128, 1191137, 1191135, 1191133, 1191129, 1191131, 1191126, 1191127, 1191125.